News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Sudden vomitting at night


 Andy8659 - Mon Dec 26, 2005 6:47 pm

This is my first visit to this forum so apologies if I've posted on the wrong section!

I've been off work for the last 6-7 weeks with Labyrinthitis and for the last couple of weeks I've had a number of disturbed nights with sudden vomitting. It always happens at night, waking suddenly and vomitting (feeling no nausea). These attacks continue throughout the night, waking very often with a feeling that I am choking. It now happens with such a frequency that I dread going to bed at night in case I choke on my own vomit! Is this a sympton of my Labyrinthitis or something else?

Any help would be gratefully appreciated!

Andy
 Shana Johnson, CNA - Mon Dec 26, 2005 6:55 pm

User avatar Labyrinthitis is an inflammation or dysfunction of the vestibular labyrinth (a system of intercommunicating cavities and canals in the inner ear). The syndrome is defined by the acute onset of vertigo, commonly associated with head or body movement. Vertigo is often accompanied by nausea, vomiting, or malaise.

The physician will prescribe antibiotics if you have bacterial labyrinthitis. For both bacterial and viral labyrinthitis, an anti-nausea drug and a sedative also may be recommended to combat the effects of the vertigo. You will need to rest in bed for several days. The severe symptoms of vertigo usually pass within a few days to a week. Feelings of imbalance may persist for several weeks or even months, particularly with quick movements. Recurrence of episodes of labyrinthitis is rare.
 Andy8659 - Mon Dec 26, 2005 7:03 pm

Thanks for your reply Gracie, I've been prescribed Cinnarizine tablets for the Labyrinthitis which don't seem to be helping. Is there any reason wy the vomiting only happens at night?

Andy

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here